Nonlinear q-Stokes phenomena for q-Painlevé I

N. Joshi, C. J. Lustri, S. Luu

    Research output: Contribution to journalArticle

    8 Downloads (Pure)

    Abstract

    We consider the asymptotic behavior of solutions of the first q-difference Painlevé equation in the limits |q|→1 and n→∞. Using asymptotic power series, we describe four families of solutions that contain free parameters hidden beyond-all-orders. These asymptotic solutions exhibit Stokes phenomena, which is typically invisible to classical power series methods. In order to investigate such phenomena we apply exponential asymptotic techniques to obtain mathematical descriptions of the rapid switching behavior associated with Stokes curves. Through this analysis, we also determine the regions of the complex plane in which the asymptotic behavior is described by a power series expression, and find that the Stokes curves are described by curves known as q-spirals.
    Original languageEnglish
    Article number065204
    Pages (from-to)1-30
    Number of pages30
    JournalJournal of Physics A: Mathematical and Theoretical
    Volume52
    Issue number6
    DOIs
    Publication statusPublished - 21 Jan 2019

    Bibliographical note

    Copyright the Publisher 2019. Version archived for private and non-commercial use with the permission of the author/s and according to publisher conditions. For further rights please contact the publisher.

    Keywords

    • discrete Painlevé equations
    • nonlinear discrete asymptotics
    • exponential asymptotics
    • Stokes phenomena
    • q difference equations
    • Exponential asymptotics
    • Discrete Painlevé equations
    • Nonlinear discrete asymptotics
    • Q difference equations

    Fingerprint Dive into the research topics of 'Nonlinear q-Stokes phenomena for q-Painlevé I'. Together they form a unique fingerprint.

  • Cite this